It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board


Addiction & Recovery Board Index


You are in cold turkey withdrawal and this can have drastic side effects. Seizures are not uncommon. Valium has a long half life, thus the reason you didn't feel it until Sunday. What you are feeling are typical withdrawal symptoms and this is only the beginning. It can get nasty.

If you are going to do this on your own you need a low systematic taper. Please do a search for the Ashton Method of Withdrawing from Benzodiazapines.

I just tapered off of Ativan that I took for 18 mos. I took 1mg which is equal to 10mgs of Valium. It took me 17 mos to taper off of it.

I strongly suggest to get back on your regular dose and seek some professional help for this or keep searching the net for information on benzos and how to withdraw safely and comfortably.. There is a ton of information and help for you. Unfortunately I can't give you the web sites here.

Please keep in touch.
Hi Barrel

I have only been off the Ativan for 7 weeks.

I started taking it to help with the anxiety and residual dizziness from an inner ear infection. It worked beautifully and I felt WONDERFUL on it. But, fast forward 18 mos and I started to feel despressed, apathetic had major brain fog, memory loss and when I missed a dose I felt sick, dizzy, and shaky.
I finally realized that my symptoms went away quickly after taking my Ativan. Decided I didn't want to go about the rest of my life in a fog. Also realized through reading that I was feeling interdose withdrawal and to correct this I would only need more....interesstly, 3 Dr's suggested I stay on Ativan for life, I am 64. They told me my dose was really low and it was helping some long standing GAD I had and wasn't addressing.

I searched the net and found support for getting off. I did a water taper directly off Ativan which can be more difficult since it is a short acting drug. The best water taper is directly off Valium which you are on already.

In reading the material you will see that you'll need to stabilize again on your 10 mgs and then begin a taper from that dose in order to help eliminate severe WD symptoms. Taking 1/2 your dose isn't going to help much. that is too drastic a reduction, in my opinion. You'll also learn that many people can discontinue these drugs with no outward effects at all. Everyone is different.

Right now at 7 weeks off, my depresseion and apathy are completely gone. I don't feel any anxiety amd I am sleeping well most nights. I have developed some irritating eye symtpoms though. My eyes feel numb and get a strange feeling in my head that I call "bobble head". Sort of unbalanced and dizzy. I am extremely sensitive to noise. These symptoms may also be residual from my inner ear problem. The good thing, though, is that the symptoms are intermittent. Tropical storm Ernesto is approaching so maybe the humidity and barametric pressure is bothering me....

You have been a good decision to quit benzos. Don't know your age but you'll be so free when you quit. It may take some time for you to feel 100% but hang in there. Remember any symptoms you get are only symptoms. Nothing is actually happening to you. Keep searching the net for a benzo recovery group and join in the interaction and message boards.

Hopefully others will jump in here as well. Please keep in touch

Feel well......:wave:
Hi Barrel,

WOW, we are very similar in our backgrounds, except for age of course..;) I, too, suffer from varying degress of ADD and OCD.
Have you ever considered taking an SSRI? I tried Lexapro for about 4 weeks but found it too sedating during the day and at the same time I was experiencing "electric shocks" throught my neck and head. It was very disturbing. I guess you have to experiment with different drugs to see which one works for you but I decided I would like to finish out the rest of my life as drug free as possible. I will say however, I have a friend on Zoloft for about 5 years now and she feels absolutely wonderful on it.....Also, have a male friend that had a very severe case of depression this year and is responding very well. Don't know what he is taking. I know these drugs have a place in society but also understand they are altering brain chemicals as well. Catch 22.....I have limited knowledge of herbal and vitamin therapy so somewhat recluctant to try any of that....
The rain is here and I am still feeling quite icky in the head. Actually thought, briefly, about taking some Ativan to see if the sensation goes away. I figured then I would know for sure if this is a protracted WD symptom. On the other hand, it may relieve the feelings simply because it is a depressant. From my reading on the benzo boards, I am pretty confident that this is my body healing itself and coming alive....just hope it doesn't come too alive and knock me on my feet!
What's really interesting to me is learning that some people are coming off these drugs now after having been on them for 30-40 years! WOW, at 64 I'd even take a chance for a good, calm, dizzy free 10-15 years! I actually would not be opposed to taking a low dose if only I knew I wouldn't have to increase it over the years. My Dr. feels that since I am 64 my metabolism is slower than those taking benzos in their 20's and 30's and because of this you don't get the "need" to increase the drug as readily. Does this make sense to you? How long have you been on Valium?

Hope you are feeling better today. Have you made a decision on how you plan to taper? How did the job interview go? Also, do they test for benzos when you interview? Thought it may just be for the stronger recreational ones.

Have a great weekend...
i am also tapering off of valium using the ashton method. right now i am at 20mg's. you probably should go back up to 10mg's until you feel stable, then begin to cut using the ashton method. i have come down from 180 mg oxazepam(equal to 90mg valium) in 5 months. i crossed over to the valium, since the oxazepam is a benzo with an extremely short half-life. unfortunately, because of the high dose i was on, i suffer partial brain seizures, and i have become extremely bi-polar induced by the benzos. i am having to take depakote for the seizures, and seroquel for the agitation and hallunications. i am on low doses of both. i am continuing to taper my valium. once off of the valium, i will taper the other two drugs. benzos are not a drug to mess around with. if you wait too long, reinstating might not do you any good, and you might suffer for a while. this is stated in the ashton manual. better to err on the side of caution. my life was completely destroyed for a while, because tapering the valium alone wasn't enough. btw, as long as you have a prescription, the valium won't be reported in your drug test. they test for illegal drugs, and high doses of prescription drugs. you are on a very low dose of valium. good luck to you. angie
If you decide to taper off,don't worry about the drug screening.Don't vounteer any info,but if your drug test results come back and they find the valium,you have no worries because you have a perscription from your doctor.
Hi All,

Hope everyone is getting better.

Just wanted to update - maybe it will help someone else.

To recap: Was on (1) 10 mg per day for two years...went cold turkey August 23 and in less than a week started to go "out of my mind". Found this board and got right back on, but only 1/2 tablet per day. Did that for all of September [and felt "fine"] and then cut off a "sliver" of 30 halfs. The idea being to try to go down to 4 mg per day for October and keep trying to reduce by 1 mg per month.

Well...the past two weeks have been brutal to say the least. I have some other things going on [job problem, breakup with g/f] and have found myself bawling almost every day. Again, stupidly, never gave any thought to withdrawal symptoms. Thought I was just depressed. Same feelings as before though: going out of my mind and basically wanting to blow my brains out to make the feeling stop.

Couldn't take it anymore and started calling around for an appt. with a psych. and can't get one until late November! Went to a walk in center today and they told me the same thing - "get back on my higher dose...it's the valium w/d causing all those feelings!" They also said no way I could taper this fast after 2 years. I just thought that 10 mg was such a small dose, it would be easy. Oh, and they could refer me to someone also, but not until December - unreal!

Came home...took a half [5 mg] and within an hour...feel 100%. Good news is...it's the valium. Bad news is...definitely need it to function - at least for now. Making an appt. tomorrow for my family Dr. to hopefully get some guidance and maybe a script for Paxil if he thinks I need it. Definitely don't want to go into depression. From what I read, that seems to happen when trying to w/d.

Feel like such an idiot - thought I was going to walk in someplace today, get help, and get Paxil or something for depression. I guess the only real way to get immediate treatment is the emergency room. I am still so blown away at what this stuff does to your mind.

Moral: Don't go it alone!

Will update - thanks all,

BB





All times are GMT -7. The time now is 10:28 AM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!